I can't believe Amazon is trying to sell this without saying what's in it. So here's the missing info:
Dextromethorphan HBr 20mg
Phenylephrine HCl 10mg
So that means it's a pretty powerful blast to attack cough and congestion. And it works. I don't even mind the taste; I don't find it unpleasant. Besides, it's not supposed to be candy, it's medicine. The taste reminds me of a prescription cough medicine I've had in the past.
I have to say it is a bit pricey, though. Still, it does work, and that's the one thing you want out of medicine.
on December 6, 2011
The cold season has just begin making its rounds at my house. My teen had been coughing off and on for a couple of days but began coughing nonstop last night. I gave one dose at bedtime and within 15 minutes the cough was silent. She slept sound all night and had no hangover upon wakening either. Works great.
on September 1, 2011
I have to admit, when Mucinex came out a few years ago I could not wait to get to the store and stock up for the annual "plague" that we experience in Los Angeles every winter. When I saw the price tag for the Mucinex tablets, I stopped dead in my tracks. And then I discovered the active ingredient was something called Guaifenesin and that Sam's Club had a GENERICish version with this ingredient. I always used it and it did cut plague time down compared to my husband who refuses to take anything. I would always take the generic Guaifenesin with the green ogre of knock-out - NyQuil. (We get the plague that keeps you up all night coughing your guts out.)
NOW this liquid Mucinex combines all the knock-out powers of NyQuil WITH the magic of Guaifenesin. I am almost looking forward to getting the plague!
Having said that, I do have to tell you - the taste is F-A-W-F-U-L - and you know what the F stands for! The liquid is blue - cleverly hidden with a square (nice touch) blue dosage cup and it smells like old fashioned red cherry cough syrup of the 1970's - you know the smell if you are old enough and MAN, if you thought NyQuil was pretty horrible to get down...
Next - and this is alarming - there is a large sticker on the back of the bottle that says, "PARENTS LEARN ABOUT TEEN MEDICINE ABUSE" OMG - if teens are abusing this product, lol, I'm sure it's a very serious matter. But I don't know how you could POSSIBLY get more than one dose of this stuff down your throat.
Anyway, technical details for liquid Max Strength Mucinex FAST MAX:
Guaifenesin 400 mg
Dextromethorphan 20 mg
Phenylepherine 10 mg
And my beloved Sam's Club MUCUS RELIEF (wow who thought that name up):
Guaifenesin 400 mg
My Night Cap of NyQuil contains:
Acetaminophen 500 mg
Dextromethorphan 15 mg
Doxylamine 6.25 mg
So, this means that the Dex in the new Mucinex is 5 mg higher than in the old NyQuil. Translation? 5 mg FASTER to passing out! And it contains the amount of Guaifenesin that's in the best of Sam's Club generics. No more mid-night drug combining (I wonder if I should call that abuse hotline?)!!
If you can get the dose down - this new liquid Mucinex is going to be a faster, better way to fight your winter plagues. And take up less room, to boot!
on December 8, 2014
I just tried Mucinex fast max for the first time today. This stuff is wonderful ! I've had flu like symptoms for about a week and over the last few days I've felt better but have had an annoying cough. This morning the cough got very persistent...couldn't even talk without having to cough. Went to drug store; had to get something to suppress the cough. This product was a bit on the pricy side for cold medicine (I paid 20.00 for 9 oz) but grabbed it because it said severe congestion and cough. I'm so glad I decided not to be "cheap". This stuff worked amazingly. One dose lasted me 5 hours and I'm down to only a few small coughs an hour. It didn't make me sleepy and suppressed cough very quickly after taking dose. I am keeping this stuff in my medicine cabinet for sure.
on October 14, 2011
I received a sample of this a while back, but just had a round of colds at my home and finally put it to use. I was impressed, it worked well.
While I dont like the taste, I personally felt it was better than most of the other types I have tried. I am not expecting I will ever find a cold medicine that tastes good, so this is about as good as I can expect.
With a roughly 4 hour effective period, the 6 oz bottle wont last long, but it does work great during those 4 hours. Between my wife and I we would up purchasing several more bottles by the time this mini outbreak in our house was over. It really did clear up the congestion, helped with the cough, and just generally made the world a slightly better place for a sick person to be in.
By no means should you MIX cold medications, but I always suggest people try several and see which works best for them as no 2 people seem to agree on 'the best' one. With that in mind, I would recomend you add this to one of the brands to try out in your search for a good cough syrup.
This new liquid Fast-Max Mucinex for severe congestion and cough does it's job every time when breaking up congestion and thinning mucus due to severe coughs and colds. Tablet and capsule decongestants never worked for me when it comes to making it bearable to breathe during a head cold that has me stuffed up.
Because I could never miss a day of work at my job, I found Cold-eeze to be a miracle when taken at the first sign of a cold, as it made the cold short and it's symptoms lessened. However, the cold may run it's course shorter, but still with the awful congeThis new liquid Fast-Max Mucinex for severe congestion and cough does it's job every time when breaking up congestion and thinning mucus due to severe coughs and colds. Tablet and capsule decongestants never worked for me when it comes to making it bearable to breathe during a head cold that has me stuffed up.
Because I could never miss a day of work at my job, I found Cold-eeze to be a miracle when taken at the first sign of a cold, as it made the cold short and it's symptoms lessened. However, the cold may run it's course shorter, but still with the awful congestion that makes it difficult to function at work. That's when I found Mucinex, while looking for something else besides the decongestants that never work for me. Mucinex is the only decongestant that works every time any one of our family members has a cold. It thins and loosens mucus so you can breathe and cough less. One capful lasts 4 full hours.
Over the years, we found that Mucinex for Kids also works fantastically for not only children, but for the elderly or anyone with heart or health issues who cannot take regular Mucinex. We keep Cold-eeze and Mucinex in our home year round to keep our colds short and so we can always breathe no matter how severe a cold we get. Mucinex always gives us immediate relief from congestion and it is a 5 STAR product in our home. stion that makes it difficult to function at work. That's when I found Mucinex, while looking for something else besides the decongestants that never work for me. Mucinex is the only decongestant that works every time any one of our family members has a cold. It thins and loosens mucus so you can breathe and cough less. One capful lasts 4 full hours.
Over the years, we found that Mucinex for Kids also works fantastically for not only children, but for the elderly or anyone with heart or health issues who cannot take regular Mucinex. We keep Cold-eeze and Mucinex in our home year round to keep our colds short and so we can always breathe no matter how severe a cold we get. Mucinex always gives us immediate relief from congestion and it is a 5 STAR product in our home.
on December 31, 2014
Ingenious dosage cap design, Mucinex! While most (and by most, I mean all) other medicine manufacturers stick with the traditional cup shaped designs, you've found a faster delivery method with your square shaped dosage cap. I have to admit, at first I was skeptical of the square, 20 ML, boxy delivery device you've provided for your snotty, cough-plagued customers. I mean, what someone with a miserable chest and head cold wants is a distraction from the medicinal taste that accompanies most adult cold medicines. Now I understand that's what you've provided here. As I turned the 20 ML of rank-smelling devil juice toward my wide open mouth, my attention was diverted to the syrupy mess that immediately collected under my nose and on each cheek keeping me from concentrating on the nasty tasting liquid that was dripping on my tongue. And I do mean "dripping" as only a few drops actually made it into my mouth due to your clever flat-sided design of the medicine's receptacle. Each corner on the dosage cup formed a perfect streamline for the liquid to run down, and if you're lucky enough like me and tip the cup all the way back with reckless abandon, you're treated to a sticky facial of mucus fighter that's a feast for both the mouth and the eyes. You've got one heck of a product here, Mucinex! While other medicine manufacturers value efficiency and ease-of-use for its customers, you've provided a sleek, cool looking design that spreads joy to casual on-lookers and husbands alike. You don't happen to make a wet-wipe, do you? If so, I'll definitely pick some up for future dosing adventures with your product. Last time, I had to just smear the foul-smelling liquid evenly around my face and lick it off my hands so I could go on about my day uninterrupted. You know, a usual Tuesday, only it was a Thursday, so - I looked pretty silly. Anyway, PROUD OF YOU! You nailed it!
This is my first experience with Mucinex. I have tried many other de-congestionants out there when sick but none ever broke up the mucus like mucinex. I would not hesitate ever to use this again when I am congested. You can actually feel the difference within 20 minutes of taking it. The taste is quite yucky but it certainly does the job. I have used it around the clock as directed for 2 days straight with my recent sickness. I had severe congestion, where you feel it in your chest/lungs and of course nasal, nice raw throat, fever, and coughing. The mucus part in the chest was the worst sympton for me. It was a very nice feeling, feeling the mucus actually thinning and loosening in the chest where you felt less pressure. You can breathe much more easier as well. It only lasts about 4 hours per dosage for me. So again I repeated as directed for 2 days straight. I will definately make sure I always have some available in the cabinet. It is for ages 12 and up, but they do make mucinex for kids which I plan on trying out and reviewing as well for my son who kindly caught whatever I had:)
My wife works at a grade school, which means that she brings home just about every illness that hits the area! The worst are the severe colds that block me up, and keep me coughing all night, robbing me of much-needed sleep! Well, we always found that Mucinex seemed to do a great job of uncongesting us, and getting rid of our colds, and now we have this new Fast-Max Adult Liquid. It works absolutely great for us, carrying us through a recent cold with great results and none of that groggy, "medicine head" effects that make you feel like you can't do anything.
We are very pleased with this...well, technically, I guess you aren't supposed to cal it "medicine," but whatever it is, we are VERY pleased!
Seeing as I got this from the Vine, it is easy to be very positive about it, but would I buy it for myself? That is still an outstanding question. This bottle sat on our shelf for a few weeks to see whether it would be myself or my wife that would be the "lucky" first user. Thankfully for me, it was her.
She used it to fight chest congestion that she picked up from her job as a teacher. This brand of mucinex fired through it pretty quickly, getting her back on her feet. Though the minute she stopped taking it, it all came back. So it is pretty effective for getting rid of symptoms, but for nearly 20 dollars for a normal sized bottle, is it worth it? Maybe if you absolutely have to feel better immediately, otherwise I'm still going to be tempted to hit colds with a dayquil/nyquil attack.